The patient was a 77-year-old female admitted with Congestive Heart Failure, and past medical history of an Acute MI, four to six months before…
The patient was a 77-year-old female admitted with Congestive Heart Failure, and past medical history of an Acute MI, four to six months before admission date. She had been taking Lasix 40mg PO BID and Cardizem 30 mg TID.
In a report, I heard that her last O2 saturation was 77% on 3 liters via nasal cannula. Vital signs- afebrile, HR 108, RR 22, BP 148/88. She had an IV of D5W at KVO, the EKG was done, and it showed Sinus Tachycardia with PVCs.
By the time I got out of a report, labs were on the chart; cardiac enzymes were negative, BNP 200, Na 140, K 2.0. Also, ABGs were drawn and showed a pH of 7.32, paO2 =55, CO2=48.
After the report, I went ahead and started my assessment. She was resting comfortably, but as she talked she did get short of breath. She complained it felt like her heart was beating too fast. I checked orders. I noticed there were new orders to be carried out.
Ordered: Digoxin 0.5mg IVP now follows up in 6 hours with an additional Dig 0.25mg IV. Then in six hours from that time another Dig 0.125 mg IV then she was to be on a daily dose of Dig 0.25 mg IV.
1. Tell me what would you do in this situation based on what little assessment data I gave you.